Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 22, 2008, 6:05 AM CST for Gonzales County, Wilson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2008, 6:05 AM CST (12:05 UTC)
- Expired
- Feb 22, 2008, 7:00 AM CST
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gonzales County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 221205
SVREWX
TXC177-493-221300-
/O.NEW.KEWX.SV.W.0012.080222T1205Z-080222T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 AM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GONZALES COUNTY...
WILSON COUNTY...
* UNTIL 700 AM CST.
* AT 555 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STOCKDALE...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NIXON BY 610 AM CST...
SMILEY BY 620 AM CST...
LAT...LON 2923 9780 2923 9801 2938 9798 2939 9791
2939 9784 2941 9782 2946 9759 2926 9750
TIME...MOT...LOC 1205Z 260DEG 36KT 2930 9780
$$3 follow-up statements
000
WWUS54 KEWX 221211
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 AM CST FRI FEB 22 2008
TXC177-493-221300-
/O.CON.KEWX.SV.W.0012.000000T0000Z-080222T1300Z/
GONZALES TX-WILSON TX-
611 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR WILSON AND GONZALES COUNTIES...
AT 605 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANDORA...OR
ABOUT 9 MILES NORTHEAST OF STOCKDALE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NIXON BY 620 AM CST...
SMILEY AND 7 MILES SOUTH OF BEBE BY 625 AM CST...
LAT...LON 2925 9778 2923 9801 2938 9798 2939 9791
2939 9783 2941 9782 2946 9759 2926 9750
TIME...MOT...LOC 1211Z 261DEG 29KT 2930 9777
$$000
WWUS54 KEWX 221227
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
626 AM CST FRI FEB 22 2008
TXC493-221236-
/O.CAN.KEWX.SV.W.0012.000000T0000Z-080222T1300Z/
WILSON TX-
626 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY IS CANCELLED...
LAT...LON 2925 9775 2935 9786 2937 9786 2939 9784
2939 9783 2941 9782 2946 9759 2926 9750
TIME...MOT...LOC 1226Z 261DEG 29KT 2932 9763
$$
TXC177-221300-
/O.CON.KEWX.SV.W.0012.000000T0000Z-080222T1300Z/
GONZALES TX-
626 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR GONZALES COUNTY...
AT 620 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NIXON AND
SMILEY...OR ABOUT 13 MILES EAST OF STOCKDALE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMILEY AT 630 AM CST...
NEAR COST AT 650 AM CST...
LAT...LON 2925 9775 2935 9786 2937 9786 2939 9784
2939 9783 2941 9782 2946 9759 2926 9750
TIME...MOT...LOC 1226Z 261DEG 29KT 2932 9763
$$000
WWUS54 KEWX 221300
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 AM CST FRI FEB 22 2008
TXC177-221309-
/O.EXP.KEWX.SV.W.0012.000000T0000Z-080222T1300Z/
GONZALES TX-
659 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRES AT 700
AM CST...
GUSTY WINDS TO 50 MPH AND MARBLE SIZED HAIL REMAINS POSSIBLE WITH
THIS THUNDERSTORM AS IT MOVES OVER RURAL PORTIONS OF SOUTHERN
GONZALES COUNTY.
LAT...LON 2925 9775 2935 9786 2937 9786 2939 9784
2939 9783 2941 9782 2946 9759 2926 9750
TIME...MOT...LOC 1259Z 261DEG 29KT 2936 9733
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:57 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 22, 5:57 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CST FRI FEB 22 2008 .AVIATION... A FEW STRONG STORMS CROPPED UP OVER THE I-35 TERMINALS BUT SHOULD CONTINUE TO PULL AWAY AS INDICATED IN A SUBSIDENCE PATTERN ON SATELLITE FOG IMAGERY. A FEW ELEVATED SHOWERS COULD FORM IN THE DRIER AIR TO THE WEST, BUT SHOULD BE TOO ISOLATED FOR MENTION IN TAFS. LOW CLOUD CLEARING LINE IS NEAR THE BACK EDGE OF THE CONVECTION SO SHOULD SEE VFR CONDITIONS MOVING IN EARLY AROUND THE SAT AREA. THE AUS METRO AREA COULD BE MORE UNCERTAIN WITH COOLER AIR AND MORE LOW CLOUDS TO THE NORTH. EXPECT MORE MIXING TO TAKE PLACE THROUGHOUT THE MORNING WITH NO LOW CIGS ANTICIPATED FOR THE AFTERNOON. DRIER AIR MIXING FROM THE WEST SHOULD DIMINISH TONIGHT WITH SOME SHALLOW MOISTURE EXPECTED TO CREEP IN THE LIGHT LOW LEVEL EASTERLY FLOW OVERNIGHT. NO FOG EXPECTED THROUGH 12Z IN TAFS, BUT THE FOG FORMATION COULD APPROACH THE I-35 TERMINALS FROM THE EAST FOR A FEW HOURS NEAR DAYBREAK. && .PREV DISCUSSION... /ISSUED 416 AM CST FRI FEB 22 2008/ DISCUSSION... A LINE OF SHOWERS HAVE DEVELOP ALONG AND EAST OF I35 EARLY THIS MORNING WITH THE UPPER TROF. HAVE INCLUDED SOME LOW POPS FOR THIS MORNING ACROSS THE EASTERN COUNTIES UNTIL THE TROF MOVES EAST OF THE AREA BY THIS AFTERNOON. OTHERWISE A DRY ZONAL FLOW WILL PREVAIL THIS WEEKEND WITH A SHORT WAVE RIDGE BUILDING IN FROM THE WEST ON SUNDAY ALONG WITH A WEAK COLD FRONT. THEREFORE A PLEASANT WEEKEND WITH WARMING TEMPERATURES AND EXCEPT FOR PATCHY MORNING FOG...MOSTLY CLEAR SKIES. A FAST MOVING SHORT WAVE TROF MOVING ACROSS THE ROCKIES/MIDWEST ON MONDAY WILL PUSH A STRONG COLD FRONT THRU TX MONDAY NIGHT/TUESDAY WITH A CHANCE OF SOME CONVECTION BACK BUILDING INTO THE EASTERN COUNTIES MONDAY NIGHT/EARLY TUESDAY. MONDAY ALSO LOOKS TO BE A VERY WARM DAY HEAD OF THE FRONT AS DRY SWLY LOW LEVEL WINDS PRECEDE THE FRONT. RAISED MAV MOS GUIDANCE BY AT LEAST A CATEGORY ON MONDAY AND WOULD NOT BE SURPRISED TO SEE THE SWRN COUNTIES REACH OR EXCEED 90 DEGREES. TUESDAY CONTINUES THE LOOK VERY DRY AND WINDY WITH A CRITICAL FIRE WEATHER VALUES LIKELY TO BE EXCEEDED. WILL CONTINUE TO HAVE TUESDAYS WIND AND FIRE CONCERNS MENTIONED IN THE HWO. CLEARING AND COLDER TUESDAY NIGHT AND HAVE UNDERCUT GUIDANCE TEMPS WEDNESDAY MORNING. A WARMING TREND FOR THE REMAINDER OF THE WEEK WITH A RETURN OF GULF MOISTURE NEXT THURSDAY NIGHT AND FRIDAY. GFS LOOKS MUCH WETTER NEXT FRIDAY INTO THE WEEKEND COMPARED TO THE DRY NWLY FLOW ECMWF...BUT HAVE GONE WITH SLIGHT CHANCE POPS FOR FRIDAY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 48 75 52 76 / 10 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 42 75 49 76 / 10 0 0 0 0 DEL RIO INTL AIRPORT 80 52 81 54 83 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 75 50 77 54 79 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/18
Hazardous weather outlook, Feb 22, 5:10 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CST FRI FEB 22 2008 TXZ171>173-183>194-202>209-217>225-228-231115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS THIS MORNING MAINLY ALONG AND EAST OF I35 COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT ON TUESDAY WILL BRING STRONG DRY NORTHERLY WINDS TO THE AREA. WINDS AND HUMIDITIES WILL LIKELY EXCEED CRITICAL FIRE WEATHER VALUES BEHIND THE FRONT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:55 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 50 min |
| Feb 22, 11:06 AM CST | Red Flag Warning | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.